I have dry, red, and cracking skin on my scrotum and the skin will seem to shed off. After the skin has shed off the skin underneath is very red, then turns shiny and cracks, and in a day or two is shedding again. The problem started with a small spot and has started making more spots that are now connecting and i even have a couple on the shaft of my penis. I have had this problem now for over a year and would really like to find an answer because I have tried not overwashing the area, applying lotion, neosporen, nothing has worked. Any idea on what it might be?
I cannot confirm anything without examination,but it sounds like eczema.It is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).
Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.
If still the symptoms do not improve then pls get a clinical examination done by a dermatologist.Atopic dermatitis,psoriasis, ichthyosis (fish scale-like skin) or pitted keratolysis have to be ruled out.
I hope that helps. Please do keep me posted on how you are doing or if you have any additional doubts.Warm regards.
I had a very itchy scrotum for several days until Iwashed it good with warm water.At rhe same time I started taking Benatryl. The itch stopped . now I have a red scrotum and the skin is scaling. What should I do now.? am not using any lotion or ointment only benatryl,
If this has suddenly come on it sounds like you may have had an allergic reaction to something, I had this when I used a variation of lynx shower gell, just make sure you keep yourself clean and peraps get some prescribed cream from your doctor :) in my experience however I recommend not using any form of soups or shower tells untill this has cleared up .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.